Jump to content
CrazyBoards.org

12983498


Recommended Posts

Bipolar of any kind cannot be handled without meds. If you poke around, you can find threads by people who tried, and failed, to get along without meds. If you're having issues with lamictal, there are a lot of other things ou can try.

Link to comment
Share on other sites

Guest Ahugegiraffe

Does anyone know if, perhaps, Lamictal works for you.. (I keep wondering if this is a misdiagnosis or what not) but is that a pretty good indicator of being Bipolar?

Link to comment
Share on other sites

seizures during discontiuiation. Recurrentce of sx.

Anna

Holy cow! I haven't read anything that said seizures induced during discontinuation of Lamictal. Is this rare, common, only if you have epilepsy?

Link to comment
Share on other sites

Sudden discontinuation of any seizure medication greatly increases the likelihood of seizures, in both epilepsy and non-epilepsy patients. Have you checked out the Patient Insert? Go to Lamictal.com, there is a PDF.

Link to comment
Share on other sites

Discontinuing Lamictal cold turkey can cause an increase in the risk of seizures.

And from my experience, can't handle bipolar disorder without medication. I had a long time having difficulty handling the mood swings for years with meds.

Once you find the right combination of meds and therapy that helps your bipolar disorder, I'd stick with it and not "rock the boat".

The quoted text was given to me by many on the board over the years I've been a member here but I didn't listen and by "rocking the boat", I had multiple hospitalizations that I might have been able to avoid because I was playing with my medications and other treatments.

Don't make the same mistake I did.

Link to comment
Share on other sites

Sudden discontinuation of any seizure medication greatly increases the likelihood of seizures, in both epilepsy and non-epilepsy patients. Have you checked out the Patient Insert? Go to Lamictal.com, there is a PDF.

Thanks. It's been a while since I had an insert and I recycle those damned things once I read them (often not all that carefully anyway). The key operative word I somehow glossed over was "sudden" in the discontinuation part of the OP's question. :blush:

ITA with everyone re: meds. For a while I was mostly successful with an alternative [CB verboten] treatment on the advice of my pdoc at the time (12 yrs ago). Over the long term it was impossible to keep up with and my current pdoc chunked me Lamictal. Things have been MUCH better since. It really is true, that once you find that highly tweaked and fine tuned mix of meds that work, it's important to stay on 'em.

In my experience, BP2 has far too damned much depression to monkey with leaving untreated. Cycle that up to superhero status every now and again... so much better to treat it, especially if you use an evidence based process.

Link to comment
Share on other sites

But even the smallest doses, even though they do their JOB;

LEAVE ME CONFUSED & STARING AT WALLS AND JUST... NOT KNOWING WHAT IS SUPPOSED TO BE HAPPENING

Have you explained what you experience to your pdoc in detail? Your statement is rather clear here, but have you shared it with your psychiatrist, preferably without yelling. I mean, have you kept track of what you experience and are able to give concrete examples of what happened when? Telling your doc things like, "I feel like an idiot," "I feel like a zombie," and so forth are to not terribly useful. Concrete examples are. Maybe you have done this, but nothing suggests so in this thread.

Lamictal and Depakote combined at a certain level gave me a labotomy. Near complete decapitation. It was awful. Once me doses were lowered, I was fine. So, I know what you mean about getting stupid. I also get stupid with depression, so there's that, too. But, anyway. You really benefit 10000% more when you work with your pdoc than when youd decide to be your own MD. That usually goes badly, especially when it means discontinuing meds.

Link to comment
Share on other sites

Does anyone know if, perhaps, Lamictal works for you.. (I keep wondering if this is a misdiagnosis or what not) but is that a pretty good indicator of being Bipolar?

See my signature below regarding Lamictal and diagnosis with BP II. I don't care what they call it, as long as my symptoms get better. Lamictal has been a great drug for me.

Try using a daily mood chart to help you see what's happening as you find the right meds for you. There are some online, or you can just put the dates along the bottom of a sheet of paper and a scale of 1 to 10 up the side, and then put an x for your mood each day. It gives a quick visual of how you're doing for you and your pdoc, and shows a longer time than how you felt in the few days right before your pdoc appt.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...